| Model Number |
G21707 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
04/17/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
"when they tried to use the zso-7-10, the wire guide could not advance in to the zso-7-10.They said that the zso-7-10 inner hole was blocked." fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿difficult advancement'.No adverse effects to the patient have been reported as occurring.
Additional Manufacturer Narrative
Event or Problem Description
"when they try to use the zso-7-10, the wire guied could not advance in to the zso-7-10.They said that the zso-7-10 inner hole was block." fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿difficult advancement' and 'stent kinked/bent'.No adverse effects to the patient have been reported as occurring.
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: 1 x zso-7-10 of lot number c1561057 was returned to cirl for an evaluation.It was returned in it¿s original open packaging.Lab evaluation: 1 x zso-7-10 of lot number c1561057 was returned to cirl for an evaluation on 16th of may 2019.In summary the following results were observed in the lab evaluation.The stent was observed to be kinked and perforated at the 2nd porthole on the tapered end.The stent was observed to be kinked at the 5th porthole on the tapered end.No pigtail straightener was returned.During the functional inspection a 0.035 inch wire guide would not pass the kinks.However, when the 0.035 inch wire guide was passed though the non-tapered end of the stent, it passed through to show there was no blockage in the stent.Document review including ifu review: prior to distribution zso-7-10 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zso-7-10 of lot number c1561057 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1561057.It should be noted that the instructions for use (ifu0045-6) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.¿ ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ root cause (possible): a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the use of a non-recommended wire guide with the device.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025¿ wire guide is used.As per additional information received a 0.025" wire guide was used.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
"when they try to use the zso-7-10, the wire guide could not advance in to the zso-7-10.They said that the zso-7-10 inner hole was block." fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿difficult advancement' and 'stent kinked/bent'.No adverse effects to the patient have been reported as occurring.